Tennessee, 2010

Damaging Winds in Tennessee, June 2, 2010

June 2, 2010 · NWS OHX · 5 events in 3 counties and zones

A line of thunderstorms, with some embedded severe thunderstorms, moved across Middle Tennessee during the late afternoon hours on June 2nd, resulting in thunderstorm wind damage across three counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$68,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

A line of thunderstorms, with some embedded severe thunderstorms, moved across Middle Tennessee during the late afternoon hours on June 2nd, resulting in thunderstorm wind damage across three counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 2, 4:12 PM CST, 18 minutes earlier.

Area forecast discussion, Jun 2, 4:12 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
512 PM CDT WED JUN 2 2010

.UPDATE...TO MENTION LATE AFTERNOON TSTMS INVOF BNA

&&

.AVIATION...A LINE OF SCATTERED TO BROKEN CONVECTION IS NOW
ONLY ABOUT 45 MINUTES TO THE NORTHWEST OF FROM BNA...HEADING SOUTHEAST.
WILL AMEND BNA TAF TO MENTION TSTM POTENTIAL BTWN 2230Z AND 0000Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Jun 2, 3:48 PM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
448 PM CDT WED JUN 2 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-032200-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
448 PM CDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

A BAND OF THUNDERSTORMS WILL CONTINUE MOVING SOUTHEASTWARD ACROSS NORTHERN
PARTS OF THE MID STATE THROUGH THIS EVENING...AND WILL PRODUCE
LOCALLY HEAVY DOWNPOURS...DANGEROUS LIGHTNING STRIKES. BRIEF WIND GUSTS
BETWEEN 35 AND 40 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED STRONG STORMS ARE POSSIBLE THROUGH THE PERIOD...MAINLY
IN THE AFTERNOON. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING
GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED...IF SEVERE STORMS
DEVELOP AT SOME POINT DURING THE PERIOD.

19

The radar

The Nashville radar (KOHX), 23 km away, was scanning. The volume nearest the first event began at 22:28 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sumner

When
June 2, 4:30 PM CST
Where
Sumner County, 0.89 mi NE of Cairo
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
36.380, -86.360

A large tree was blown down.

Thunderstorm Wind, Sumner

When
June 2, 4:30 PM CST
Where
Sumner County, 1.38 mi S of Gallatin
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.380, -86.450

A tree was blown down and was lying across a county road. Exact name of the county road was unkown.

Thunderstorm Wind, Sumner

When
June 2, 4:30 PM CST
Where
Sumner County, Cottontown
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
36.450, -86.530

Trees were blown down and shingles were blown off in Cottontown.

Thunderstorm Wind, Davidson

When
June 2, 4:47 PM CST
Where
Davidson County, 0.95 mi SE of Madison
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.241, -86.757

A 58 mph wind gust was measured by a storm spotter near Skyline Medical Center.

Thunderstorm Wind, Rutherford

When
June 2, 5:30 PM CST
Where
Rutherford County, 0.67 mi ENE of Smyrna
Measured
55 kt (63 mph) estimated gust
Property damage
$50,000
Reported by
Utility Company
Coordinates
35.983, -86.519

Several trees were downed across the city of Smyrna. Some of these trees fell onto power lines, resulting in temporary power outages in several locations across the city. Specific information on exact locations and length of temporary power outages that were experienced was unkown.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2010Every state in 2010This day in weather historyWarnings in Tennessee, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239486, 239492, 239493, 240095, 239475.